Texas, 2010Damaging Winds in Texas, August 23, 2010
August 23, 2010 · NWS FWD · 4 events in 2 counties and zones
Afternoon thunderstorms produced wind damage in Kaufman County and a microburst near Sherman in Grayson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced wind damage in Kaufman County and a microburst near Sherman in Grayson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 23, 2:07 PM CST, 23 minutes earlier.
Area forecast discussion, Aug 23, 2:07 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON AUG 23 2010
.DISCUSSION...
COLD FRONT PROGGED TO MOVE ACROSS THE AREA TUESDAY AFTERNOON. THE
TERM COLD WILL BE RELATIVE...SINCE TEMPERATURES WILL DROP TO NEAR
CLIMATOLOGY BEHIND THE FRONT. GFS/NAM SOUNDINGS SHOW ATMOSPHERE
IN WESTERN ZONES BECOMES ALMOST SATURATED...AND HAVE INCREASED
POPS TOMORROW FROM INTERSTATE 35 WESTWARD TO SLIGHT CHANCE WITH
AREAS OF CHANCE POPS MIXED IN. WEDNESDAY IS LIKELY TO BE THE
COOLEST DAY OF THE WEEK AS CLOUD COVER...NORTH WINDS...AND WEAK
COLD ADVECTION COMBINE TO KEEP HIGHS DOWN INTO THE UPPER 80S WEST
TO MID 90S SOUTHEAST. ON FRIDAY MORNING...WITH THE DRIEST AIR OF
THE WEEK IN PLACE...I HAVE FORECAST LOWS IN THE UPPER 60S FOR MANY
RURAL AREAS NORTH OF INTERSTATE 20.
LOW POPS RETURN NEXT WEEKEND WITH GULF MOISTURE EXPECTED BACK IN
PLACE ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 99 73 90 73 / 5 20 20 10 10
WACO, TX 79 101 72 92 71 / 5 10 20 10 10
PARIS, TX 74 97 71 91 68 / 5 10 10 10 10
DENTON, TX 78 98 72 89 69 / 5 20 20 10 10
MCKINNEY, TX 77 98 72 90 67 / 5 20 20 10 10
DALLAS, TX 83 99 73 90 74 / 5 20 20 10 10
TERRELL, TX 77 99 73 91 71 / 5 10 20 10 10
CORSICANA, TX 77 101 73 92 72 / 5 10 10 10 10
TEMPLE, TX 75 101 72 92 71 / 5 10 20 10 10
MINERAL WELLS, TX 75 94 70 88 67 / 5 20 30 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095-100>107-
115>123-131>135-144>148-158>162-174-175.
&&
Hazardous weather outlook, Aug 23, 2:08 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT MON AUG 23 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
308 PM CDT MON AUG 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THE HEAT ADVISORY THAT IS IN EFFECT FOR AREAS ALONG AND EAST OF A
BRECKENRIDGE TO STEPHENVILLE TO KILLEEN LINE EXPIRES AT 9 PM.
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET ACROSS NORTH
TEXAS. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
DOWNBURST WINDS AS WELL AS CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WESTERN HALF OF
NORTH TEXAS TUESDAY AND TUESDAY NIGHT AND ACROSS THE WESTERN
THIRD WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHEAST
FRIDAY AFTERNOON...AND ACROSS MOST OF NORTH TEXAS SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH SUNSET.
In the hours before
Special weather statement, Aug 23, 1:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT MON AUG 23 2010
TXZ105-120-232015-
HUNT TX-ROCKWALL TX-
241 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HUNT COUNTY
EASTERN ROCKWALL COUNTY
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF ROCKWALL...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ROYSE CITY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3285 9629 3283 9630 3283 9639 3299 9636
3299 9629 3303 9628 3303 9614 3285 9613
TIME...MOT...LOC 1941Z 002DEG 2KT 3294 9625Thunderstorm Wind, Kaufman
- When
- August 23, 2:30 PM CST
- Where
- Kaufman County, 1.71 mi WNW of Lawrence
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.739, -96.358
Roof and ceiling damage was reported at the Villager Inn near Highway 80 and Spur 557; west of Terrell. A large portion of the roof was torn off.
Thunderstorm Wind, Kaufman
- When
- August 23, 2:35 PM CST
- Where
- Kaufman County, 1.75 mi N of Talty
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 32.705, -96.385
The emergency manager reported roof and wall damage to one home on CR 213A and also 2 metal buildings in the same area were destroyed.
Thunderstorm Wind, Grayson
- When
- August 23, 3:50 PM CST
- Where
- Grayson County, 2.19 mi SW of Ellsworth
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.674, -96.601
Numerous power poles and trees were reported down north of Highway 82 between Texoma Parkway and Loy Lake Road. Additional wind damage was also noted to the north and east of this location.
Thunderstorm Wind, Grayson
- When
- August 23, 4:10 PM CST
- Where
- Grayson County, 2.09 mi W of Sherman Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 33.635, -96.616
Estimated thunderstorm winds of 60-70 mph were reported in Sherman by a local newspaper reporter. Powerlines and trees were knocked down in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 23 to 24, 2010$1.5 million · 87 kt wind · 14 events
- Lightning Strikes in Louisiana, August 23, 2010$160,000 · 2 events
- Damaging Winds in Texas, August 23, 2010$73,000 · 58 kt wind · 10 events
- Flash Flooding and Hail in New Mexico, August 23, 2010$60,000 · 1 in hail · 3 events
- Flooding in New York, August 23, 2010$55,000 · 2 events
- Flooding and Strong Wind in Massachusetts, August 23 to 25, 2010$28,000 · 4 events
- Flash Flooding in Puerto Rico, August 23, 2010$20,000 · 3 events
- Flood and Damaging Wind in Nebraska, August 23 to 24, 201052 kt wind · 12 events
- Frost and Freeze in Oregon, August 23, 20103 events
- Damaging Winds in Texas, August 23, 2010$3,000 · 52 kt wind · 3 events
- Damaging Winds in Kansas, August 23, 201052 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 23, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256391, 256419, 256422, 256423.